Jump to content
CrazyBoards.org

Is it common to be this sleepy on Cymbalta?


Recommended Posts

My doc added Cymbalta to my cocktail, and specifically said, "This will make you sleepy, so I will have you take it in the morning." I didn't ask him at the time WHY he was doing it that way. I take several meds at night to knock me out, so I was thinking that the Cymbalta might be a dangerous mix at night? I don't know, but I do know that this isn't working. Does the sleepiness go away after a week or so? Do I get used to being a zombie? This is tough on my family and on me. I'm in a depression, yes, but THIS is rediculous. Any input would be appreciated.

Link to comment
Share on other sites

I was sleepy on it, too, but not to the point of not being able to function. I took it in the morning, and got sleepy in the afternoon, and had no difficulty falling asleep again at 11:00 PM.

When I started Cymbalta, it was a good 8 weeks before it really kicked in and worked as an antidepressant. Are you on 60 mg?

It sounds like you need to call your pdoc for a clarification. I wonder if it's reacting to one of your other meds.

olga

Link to comment
Share on other sites

I emailed my doc about it, and hope to get a response from him tomorrow. I'm only taking 30 mg., so it just seems strange. I mean, I'm severely depressed, but even when I'm depressed I meander from room to room doing nothing. Now I'm just in bed. Laying there. Does it also make you not hungry? I can't even look at food. I'm on Topomax which also does this, but I gradually got my appetite and weight finally back. Is Cymbalta similar in that way? Does it just make you not hungry? Thanks for your responses. I really appreciate them.

Link to comment
Share on other sites

My doc responded to my email and said that I must be one of the lucky one's that Cymbalta makes extremely tired. He also told me that I could take it at night. So since I already took it this a.m. I'll just wait until tomorrow night to take it. He also thinks a lot of his to do with the depression. Nevertheless, I'll be a sleeping mess today and look forward to being a productive member of society tomorrow. At least I hope so. Ugh.

Link to comment
Share on other sites

I take Lexapro, which is very closely related to Celexa (even though Celexa didn't work for me), and it does make me pretty sleepy during the day even though I've been taking it at night for some 4-5 months now. And that even though I'm also taking Wellbutrin, which is supposed to be pretty activating... Actually, this is getting pretty annoying now that I have to get up in the mornings.

All the antidepressants I've taken suppressed my appetite, even though some of them were supposed to increase it (or at least, cause weight gain in some other way).

Link to comment
Share on other sites

Mary, I'm sorry I didn't get back here to reply last night. Cymbalta was totally weight-neutral for me. However, when I was taking it, Cymbalta was the only crazy-med I was on---and I wonder if your complicated cocktail has anything to do with your reaction.

I'll be interested to see what happens when you take it at night.

olga

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...